MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA; PISTON SYRINGE
Catalog Number 329408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that separation occurred during use with a syringe 0.5ml 31ga no ins.The following information was provided by the initial reporter, "item# :329408, lot #: 8316516.Found 1 syringe when removed shield, metal needle came off syringe.No plastic part with it just metal.Consumer thinks its laying inside the needle shield.Denied reusing.Has poor vision.".
 
Additional Manufacturer Narrative
Investigation: customer returned one (1) loose 31g x 8mm, 0.5ml bd insulin syringe from lot 8316516.Consumer reported found 1 syringe when remove shield metal needle came off syringe, no plastic part with it just metal; consumer thinks its laying inside the needle shield.The returned sample was examined, and it was observed that the needle-hub/shield assembly was separated from the barrel; no damage to the barrel tip was observed.No other issues were observed on the returned sample.A review of the device history record was completed for batch# 8316516.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [(b)(4)] noted that did not pertain to the complaint.Process summary: automatic syringe assembly machine, which feeds 3/10cc, syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Dispatch 45914 was entered for raised shields during the production of this batch.The issue was resolved by cleaning off the photo eye that looks for raised shields.This batch was produced before acr19-04-007 and scr19-04-003 which addressed raised needle assemblies by replacing the sensor eyes with cameras for more accurate measurement of raised needle assemblies.
 
Event or Problem Description
It was reported that separation occurred during use with a syringe 0.5ml 31ga no ins.The following information was provided by the initial reporter, "item 329408 lot # 8316516 d found 1 syringe when removed shield, metal needle came off syringe.No plastic part with it just metal.Consumer thinks its laying inside the needle shield.Denied reusing.Has poor vision.".

Brand Name
SYRINGE 0.5ML 31GA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8907932
Report Number1920898-2019-00841
Device Sequence Number11262632
Product Code FMF
UDI-Device Identifier00382903294084
UDI-Public00382903294084
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Catalogue Number329408
Device Lot Number8316516
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;